MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFAT00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140); Dizziness (2194)
Date of Event 05/21/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A non-healthcare professional reported that following an intraocular lens (iol) implant procedure, the patient felt dizzy everyday, eye fatigue, cannot see phone or road signs, vision not being clear, constant fog in left eye visual acuity.Yag was done, lasik was done, still no improvement.The iol was exchanged for unspecified monofocal lens.Clinical reason for explant was reported as subjective visual disturbance.There was no patient harm.Surgery went well, healing well at pod.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Correction information was provided in d.4.Additional information was added in h.3.And h.11.The product was not returned.Product history records were reviewed and the documentation indicated the product met release criteria.Information was provided that a qualified cartridge and handpiece was used.A non-qualified viscoelastic was indicated.The root cause cannot be determined for the reported complaint of feeling dizzy, eye fatigue, and visual issues.The product was not returned.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The reporter indicated that the clinical reason was due to subjective visual disturbance and the lens was replaced with a monofocal.The specific lens model and diopter of the replacement monofocal lens was not provided.The completed questionnaire indicated that the complaint was not product related; patient cannot adapt to multifocality.Due to the exchange of a multifocal lens for a monofocal lens, this suggests that the replacement lens may have been an improved choice for the patient's vision needs.File will be reopened if new information or the sample is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX UV ABSORBING TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20266707
Report Number1119421-2024-01869
Device Sequence Number7315289
Product Code MFK
UDI-Device Identifier00380652429764
UDI-Public(01)00380652429764(17)270319(11)220321(10)15368720(21)15368720026
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTFAT00
Device Catalogue NumberTFAT00.225
Device Lot Number15368720
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/23/2024
Supplement Date Received by Manufacturer10/17/2024
Initial Report FDA Received Date09/20/2024
Supplement Report FDA Received Date11/14/2024
Date Device Manufactured03/21/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III CARTRIDGE D.; MONARCH III INJECTOR.; REPLACEMENT LENS: UNSP MONOFOCAL IOL.; TOTALVISC OVD.
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age50 YR
Patient SexFemale